Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Shaky, racing heart, lethargic, after food, postpartum. Hypoglycemia or hypo/hyper thyroidism?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
For the last few weeks everytime i eat, about 10 minutes after eating i get very shaky,heart racing and kind of lethargic. I am 6 weeks postpartum, with no hypertension or diabetes during pregnancy. Could this by hypoglycemia or signs of hypo/hyper thyroidism?
Posted Sat, 5 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rakhi Tayal 17 minutes later

Thanks for writing to us.

After taking the food, there are some physiological changes in our body which can explain some of your symptoms.
1. Feeling lethargy is due to redistribution of blood. After meals, most of the blood supply gets deviated to the stomach to help the process of digestion. This decreases the blood flow to other parts of the body causing shaky feeling.
2. Racing of heart could be due to cardiac stimulation directly or through nerves which gets stimulated by the food passing through esophagus which lies next to the heart. Anxiety, consuming caffeinated or capsaicin food products can also be the cause.

Since the clear cause is difficult without physical examination, I encourage you to consult a physician to to rule out some pathologies like anemia, hyperthyroidism, hypertension, hyperglycemia, etc.

I hope you have found my answer and recommendations to be both adequate and helpful. Should you have additional questions I am available to address them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor